Winter Weather, Eastern Clinton
- When
- February 2, 3:00 PM EST to 11:00 PM EST
- Where
- Eastern Clinton forecast zone
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A significant surface low traveled along an arctic cold front that moved across northern New York during the night of the 2nd. This clipper system delivered snow to northern New York late in the afternoon and tapered off to snow showers before midnight.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A significant surface low traveled along an arctic cold front that moved across northern New York during the night of the 2nd. This clipper system delivered snow to northern New York late in the afternoon and tapered off to snow showers before midnight. Snowfall accumulations ranged from 2 to 5 inches with the heaviest amounts in the Adirondacks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 2, 10:06 AM EST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1006 AM EST FRI FEB 2 2007
.SHORT TERM /REST OF TODAY/...
WILL BE ISSUING AN UPDATE THIS MORNING TO UPDATE CLD COVER AND
TEMPS FOR ENTIRE CWA. INCR CLDS THIS MORNING...AHEAD OF SYSTEM TO
PUSH THRU THE AREA TDY/TNGT...ALREADY PUTTING AREAS IN CWA UNDER
CLDY CONDITIONS...W/ THE REST BY MIDDAY. THIS AS WELL WILL PUT A
LID ON TEMPS CWA-WIDE...SO WILL HAVE TO LWR. REST OF FORECAST
LOOKS GD ATTM. INCR CLDS TDY FOR CHANCE/SL CHANCE OF -SW. LATEST
RUNS STILL PUT BULK OF MEASUREABLE SNOW TO OCCUR THIS
AFTERNOON...POSSIBLY TOWARDS EVENING COMMUTE.
&&
.PREV DISCUSSION... /ISSUED 525 AM EST FRI FEB 2 2007/
SYNOPSIS...
IT MAY SOUND LIKE A BROKEN RECORD BUT...POLAR VORTEX HAS BEEN
RELOADING ACRS HUDSON BAY WITH WITH SVRL STG S/W THAT HAVE DROPPED
ACRS NRN PLAINS AND INTO SRN STREAM TROF TO DVLP FULL LATTITUDE TROF
ACRS ROCKIES AND EVENTUALLY CENTRAL CONUS FOR THE WKND. SOME ENERGY
IN THE SRN STREAM HAD DVLPD A SYSTEM THAT HAS BROUGHT WINTRY CONDS
ACRS SRN STATES AS WELL AS SOME SVR WX ACRS NRN FL LAST NGT/ERLY
THIS MRNG BUT THIS SYSTEM WL SLIDE SE OF 40N/70W BENCHMARK AND NOT
AFFECT FA.
MEANWHILE...ANTHR STG S/W ROTATING (DROPPING)FM POLAR VORTEX ACRS
NRN-CENT PLAINS IS QUICKLY SHARPENING TROF IN CENT PLAINS/MS RVR
VLY AND DVLPG DOWNSTREAM RIDGING ACRS ERN GRT LAKES AND FA. THIS
S/W...WHICH IS THE LEADING EDGE TO THE ARCTIC AIRMASS...WL CONT TO
DIG ESE THEN LIFT ENE ACRS GRT LAKES AND THRU ST LWRNC VLY TNGT.
EACH SUCCESSIVE MDL RUN HAS DEEPENED THE DVLPG SFC LOW ASSOC WITH
THIS S/W AS IT MVS THRU NRN GRT LAKES...ONTARIO AND QUEBEC.
THIS S/W AND SFC REFLECTION WL MV NE OF FA WITH ASSOC CD FNT MVG
ACRS FA BY SAT MRNG. POLAR VORTEX BY SAT DROPS N OF GRT LAKES AND
AS HAS BEEN ADVERTISED FOR A WEEK OR SO WL SPIN AND DRIFT ACRS
ONTARIO/QUEBEC WITH SVRL S/W ROTATING ARD AT TIMES AND REPLENISHING
THE COLD AIR TOWARDS FA. THE MAIN THRUST WL BE THIS WKND THRU ERLY
NXT WK.
THE OTHER CONCERN THAT WE/VE BEEN ADVERTISING IS THE PERPETUAL
TROF ACRS THE GRT LAKES FOR WSW FVRL ARCTIC CAA ACRS STL OPEN ERN
GRT LAKES FOR LAKE EFFECT SNOW. THIS CONCERN WL BCM A REALITY E OF
GRT LAKES AND WL ADDRESS THE PSBL AFFECTS FOR OUR FA BLO.
SHORT TERM /TODAY THROUGH SUNDAY/...
SNOW ADV LATE TDY/TNGT FOR MOST OF FA XCPT CHAMPL-NRN ST LWRNC
VLYS.
TDY/TNGT: SHARP DIGGING UPR TRF ACRS UPR MS RVR VLY AS MNTD IN
SYNOPSIS ABV HAS DVLPD DOWNSTREAM S/W RIDGING. THIS APPEARS TO HV
DELAYED THE ARRIVAL OF THE MAIN -SN ACRS THE FA (ESP VT) TIL AFTN
BUT SOME LEADING S/W ENERGY AND WAA WL BRG SOME -SN TO NY ERLR.
S/W TROF EVENTUALLY LIFTS ENE ACRS GRT LAKES AND ST LWRNC VLY...
RESULTING IN INCREASING MID-UPR LVL CYCLONIC FLOW AND DIFFLUENCE
ACRS FA. ADDTNL LIFT SHLD BE PROVIDED BY INCRSG 700-500MB Q-VECTOR
CONV MAXIMIZING BTWN 00-06Z SAT AS WELL AS EXPANDING INSTABILITY AS
12HR H5 TMP CHANGE GOES FM -6 TO -16C BTWN 00-06Z AS WELL.
SOME MOIST ADVECTION AHD OF SYSTEM WITH PWATS INCRSG FM <0.25 TO
ARD 0.40 INCHES WL PROVIDE SOME AMPLE MOISTURE. AT THE TIME OF MAX
UVM AND INSTABILITY...SATURATED DENDRITE GROWTH LAYER IS FCSTD BY
BUFKIT SNDGS. MDL QPF ACRS FA RANGES HAS BEEN INCRSG WITH EACH MDL
RUN AS A CONSEQUENCE OF STRENGHTENING DYNAMICS MNTD PREVIOUSLY.
ATTM...RANGING FM 0.15-0.3 INCHES WITH UPSLOPE AS WELL AS LAKE
EFFECT COMPONENTS.
LAKE EFFECT...CAA BEGINS ACRS LAKE ONTARIO SHORTLY AFT 00Z SAT WITH
STGST BTWN 02-08Z ALG WITH ALRDY STG H5 CAA (-16C/12HR) AS MTND ABV.
SFC-LAKE DFRNC RETURNS TO 13C BY 04Z WITH FVRBL 230-240 FLOW FOR
OUR FA. LAKE INDUCED CAPES INCREASE TO 400-500 J/KG AGAIN WITH EL
APPRCHG 10KFT. HWVR...FVRBL FLOW IS SHORT LIVED AS MID LVL S/W AND
SCNDRY SFC TROF PSG VEERS WNDS TO 260-270 AND JUST S OF MOST OF FA
BUT MAY CLIP WRN ESSEX CTY NY ON SAT.
SAT: MUCH COLDER AIR ARRIVING ON BRISK WSW WNDS WITH PTLY/MSTLY
CLDY SKIES AND ANY -SHSN ACTVTY MAINLY BEING ASSOC WITH ABV MNTD
LAKE EFFECT PLUME THAT MAY AFFECT WRN ESSEX AS WELL AS WRN SLOPES
OF RUTLAND CTY.
HWVR...CONTINUAL S/W ROTATING ARD POLAR VORTEX WL KEEP SFC TROF ACRS
GRT LAKES AND BACKING FLOW AGAIN BY LATE SAT AND CONTG THRU ERLY SUN.
SAT NGT-SUN: THE MAIN EVENT IS LAKE EFFECT ONCE AGAIN AND IT CONTS
TO GET STRONGER AND VRY IMPRESSIVE. AGAIN...BACKING FLOW WL LKLY BRG
FLOW ARD TO 240 BY 00Z SUN AND APPRCHG SFC TROF MAY SWING THIS BACK
TO 210 FLOW BY 04Z. H8-SFC DFRNC HAS INCRSD TO 17-19C...LAKE
INDUCED CAPES INCREASE TO 800-1000 J/KG WITH EL ABV 15K WITH >30KTS
FLOW.
THIS MEANS VRY STG LAKE EFFECT SNOWS WITH PSBL THUNDER SNOWS IMMEDIATELY
ONSHORE BUT STL SOME HEFTY SHSN/+SHSN FOR PTNS OF OUR ADRNDKS AND
ST LWRNC VLY SAT NGT/ERLY SUN BFR THE NXT TROF SHIFTS ACTVTY S
AGAIN AND RETURNS A SMLR SCENARIO AS SAT FOR WRN ESSEX/ERN RUT BUT
WITH MORE -SHSN.
THE MOISTURE POOLING...LAKE EFFECT AHD OF THIS SFC TROF/SCNDRY FNT
WL LKLY BE CAPTURED ALG THIS BNDRY AS NAM12 AND PRVS EXPERIENCE HAS
SHOWN US AND BELIEVE SHSN AND +SHSN FOR MUCH OF FA LKLY FM 08Z-15Z
BUT EXACT TIMING IS TRICKY AS DFRNCS BTWN MDLS ON ACTUAL SFC
TROF/SCNDRY CD FNT TIMING.
BY THE WAY...THROUGHOUT ALL THIS DID I MENTION IT WL BE COLD
MAX T IN THE SINGLE NUMBERS- LOW 10S ON SUNDAY WITH BRISK WINDS AND
MIN TMPS WL BE VRT TRICKY WITH CLD CVR/WNDS LKLY PUTTING A BLANKET
IN NY BUT ERN VT CUD SEE SOME DECOUPLING AND PC SKIES FOR SOME VRY
COLD TMPS.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MORE OF THE SAME...BUT WITH LESS LAKE EFFECT SNOW ACTVTY FOR MOST
OF OUR FA ATTM. THE ARCTIC AIRMASS WL BE PERSISTENT BUT DOESN/T
APPEAR NEARLY AS COLD AS PRVS BUT STL COLD ENUF. THE BIG FCST
DILEMMA BESIDES WHAT/S ALRDY BEEN MNTD WL BE MIN TMPS AS GRADIENT
AND ANY CLDS CUD AFFECT MIN TMPS BY 10+ DEGS.
NO CHGS HAVE BEEN MADE TO LONGER TERM...WL LET DAYSHFT DIGEST NEWEST
DATA AND MAKE CHGS ACCORDINGLY.
AVIATION...
PREDOMINANT VFR CONDS TO GRADUALLY LOWER THROUGHOUT COURSE OF
DAY...WITH WIDESPREAD LIGHT TO OCCASIONALLY MODERATE SNOW
OVERSPREADING AREA BTWN 18-21Z...AND PERSISTING INTO THE EVENING
HOURS. GENERALLY MVFR TO OCCL IFR CONDS EXPECTED AFTER THE ONSET OF
PCPN UNDER GENERALLY LIGHT SOUTH TO SOUTHEASTERLY WINDS. BY LATER
THIS EVENING WINDS SHOULD BEGIN TO INCREASE SLIGHTLY AND TURN MORE
SOUTHWESTERLY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY
FOR VTZ003-004-006>008-010-016>018.
NY...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY
FOR NYZ029>031-034-087.
&&
SHORT TERM...JNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 517 AM EST FRI FEB 2 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-031030- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 517 AM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4PM TODAY THROUGH 4 AM SATURDAY MORNING FOR ALL OF NORTH CENTRAL AND NORTHEAST VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS FROM ADDISON COUNTY NORTHWARD. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT FOR THE NORTHERN ADIRONDACKS...AND THE SOUTHWESTERN PORTIONS OF SAINT LAWRENCE COUNTY IN NEW YORK FROM 4 PM TODAY THROUGH 7 AM SATURDAY. WIDESPREAD LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS THE REGION LATER THIS AFTERNOON...AND CONTINUE THIS EVENING BEFORE TAPERING TO SCATTERED SNOW SHOWERS BY EARLY SATURDAY MORNING. ACCUMULATIONS IN THE ADVISORY AREA SHOULD AVERAGE BETWEEN 3 AND 5 INCHES...WITH LOCALIZED HIGHER AMOUNTS ACROSS THE WESTERN PORTIONS OF THE ADIRONDACKS AND SOUTHWESTERN SAINT LAWRENCE COUNTY DUE TO ADDITIONAL SNOW ENHANCEMENT FROM LAKE ONTARIO. ELSEWHERE... ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES ACROSS THE LOWER CONNECTICUT RIVER VALLEY IN VERMONT...AND 2 TO 4 INCHES ELSEWHERE...INCLUDING THE CHAMPLAIN VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TREND TO MUCH COLDER WEATHER IS EXPECTED BY LATER SATURDAY INTO SUNDAY AS A STRONG ARCTIC COLD FRONT APPROACHES AND CROSSES THE AREA. SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED DURING THE PERIOD...WITH POSSIBLE HEAVIER SQUALLS AFFECTING THE REGION SUNDAY MORNING AS THE FRONT PASSES. ADDITIONALLY...THE POTENTIAL EXISTS FOR BANDS OF HEAVIER LAKE EFFECT SNOW TO AFFECT THE WESTERN PORTIONS OF THE ADIRONDACKS AND THE SOUTHERN HALF OF SAINT LAWRENCE COUNTY SATURDAY NIGHT INTO PORTIONS OF SUNDAY. WITH MODERATE WEST TO NORTHWEST WINDS...WIND CHILL CONCERNS WILL LIKELY BECOME A CONCERN ACROSS MUCH OF THE AREA AS WELL DURING THE EARLY PORTIONS OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE LATER TODAY AND THIS EVENING. JMG
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12958, 12959, 12960, 12961, 12962, 12963, 12964, 12965, 12966.